Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 31, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 31, 2005, 12:21 PM EST for Candler County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 12:21 PM EST (17:21 UTC)
- Expired
- Mar 31, 2005, 12:45 PM EST
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Candler County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 311721 SVRCHS GAC043-311745- /O.NEW.KCHS.SV.W.0031.050331T1721Z-050331T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1221 PM EST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANDLER COUNTY IN SOUTHEAST GEORGIA * UNTIL 1245 PM EST * AT 1218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALINE...OR ABOUT 9 MILES WEST OF METTER...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ALINE... METTER... PULASKI... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3243 8231 3226 8226 3232 8192 3252 8196 $$
2 follow-up statements
000 WWUS52 KCHS 311734 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1233 PM EST THU MAR 31 2005 GAC043-311745- /O.CON.KCHS.SV.W.0031.000000T0000Z-050331T1745Z/ CANDLER- 1233 PM EST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EST FOR CANDLER COUNTY... AT 1230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR METTER...MOVING EAST AT 40 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE AND PULASKI. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3243 8231 3226 8226 3232 8192 3252 8196 $$
000 WWUS52 KCHS 311740 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1241 PM EST THU MAR 31 2005 GAC043-311751- /O.EXP.KCHS.SV.W.0031.000000T0000Z-050331T1745Z/ CANDLER- 1241 PM EST THU MAR 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY WILL EXPIRE AT 1245 PM EST... AT 1242 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3243 8231 3226 8226 3232 8192 3252 8196 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:10 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 31, 10:10 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1010 AM EST THU MAR 31 2005 .SHORT TERM /TODAY/... LINE OF SHOWERS AND TSTMS BACK ACROSS CENTRAL GA MAKING A PUSH SOUTH AND EAST WHILE PRECIP OVER SC NOT BUDGING MUCH DUE TO MORE STABLE LOW LEVELS ACROSS THE CAROLINAS. SUBTLE BUT COMPLICATED 14Z SURFACE ANALYSIS SHOWING A VERY WEAK WEDGE-LIKE FEATURE ACROSS ERN SOUTH CAROLINA BUT DEEPER MOISTURE IS ANCHORED W OF THE CWFA. SINCE DEEP MOISTURE TRANSPORT DOES NOT LOOK OVERLY IMPRESSIVE...WE THINK OVERALL STRENGTH OF THE CONVECTION ACROSS CENTRAL GEORGIA AND UPSTATE SOUTH CAROLINA WILL WEAKEN AS IT ENCOUNTERS MORE STABILITY ON THE WRN PERIPHERY OF THE ATLC RIDGE. WILL INCREASE INLAND POPS TO LIKELY FOR LATER THIS AFTN TO BETTER MESH WITH OUR NEIGHBORS. MORE CLOUD BREAKS IN SE GEORGIA EARLY SHOULD ALLOW SLIGHTLY WARMER TEMPS S OF INTERSTATE 16...BUT OVERALL TEMPERATURES LOOK OK FOR REST OF TODAY. && .MARINE... RELATIVELY LIGHT E TO SE WINDS ACROSS THE WATERS THIS MORNING WITH SEAS GENERALLY MAXING OUT AROUND 2 FT. NOT MUCH CHANGE IN CONDITIONS EXPECTED TODAY AS THE GRADIENT WILL REMAIN LIGHT. NOT MUCH OF AN INCREASE IN SPEEDS EXPECTED TODAY WITH ONLY MINOR INCREASES OVER THE OUTER GA WATERS IN THE VERY NEARSHORE WATERS. LATEST FCST LOOKS TO BE ON TRACK WITH NO CHANGES NECESSARY ON THE UPDATE. && .AVIATION... MID CLOUDS ARE FILLING IN THIS MORNING ACROSS THE AREA. HAVE PUT VCSH IN BY LATE AFTERNOON AS POP WILL BE INCREASING WITH APPROACH OF DISSIPATING FRONTAL BOUNDARY. MAY NEED TO INCREASE CHANCE OF PRECIP FOR CHS TERMINAL AS SHOWERS WILL MAKE A RUN FOR THE AREA LATER THIS AFTN. THE PROB30 SHOULD WORK OUT PRETTY WELL FOR SAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 44/24/18
Hazardous weather outlook, Mar 31, 4:30 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 430 AM EST THU MAR 31 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 430 AM EST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY NIGHT... .DAY ONE...TODAY AND TONIGHT. .STRONG/SEVERE THUNDERSTORMS...SEVERAL UPPER LEVEL DISTURBANCES WILL PUSH THROUGH THE AREA TODAY WHICH MAY SET OFF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON...MAINLY OVER SOUTHEASTERN GEORGIA. PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOOD WARNINGS ARE IN EFFECT FOR ALL RIVER FLOOD POINTS IN THE COUNTY WARNING FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .STRONG/SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE FRIDAY NIGHT. AHEAD OF THIS FRONT...SCATTERED THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOOD WARNINGS ARE EXPECTED TO REMAIN IN EFFECT FOR ALL RIVER FLOOD POINTS IN THE COUNTY WARNING FORECAST AREA OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY...MAINLY FOR SOUTHEAST GEORGIA. JPC
In the hours before
Special weather statement, Mar 31, 11:38 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EST THU MAR 31 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-010200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1138 AM EST THU MAR 31 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA THIS AFTERNOON AND EARLY EVENING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY AND FRIDAY NIGHT... A LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL SLOWLY FORCE A FRONTAL BOUNDARY SOUTH TOWARD THE AREA THIS AFTERNOON AND THE FRONT LOOKS TO STALL OUT FROM CENTRAL GEORGIA TO NORTHERN SOUTH CAROLINA LATER TONIGHT. IN ADDITION...SEVERAL UPPER LEVEL DISTURBANCES WILL APPROACH FROM THE WEST AND SOUTHWEST THROUGH TONIGHT. SOME MORNING SUNSHINE ACROSS SOUTHEAST GEORGIA HAS ALLOWED THE ATMOSPHERE TO BECOME MORE UNSTABLE. THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM THE SOUTHWEST THIS AFTERNOON..A FEW OF WHICH MAY BE STRONG TO SEVERE. THE PRIMARY HAZARDS WILL BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. ON FRIDAY...THE FRONTAL BOUNDARY WILL LIFT BACK TO THE NORTH WHILE A VIGOROUS LOW PRESSURE SYSTEM APPROACHES FROM THE LOWER MISSISSIPPI VALLEY. THE LOW PRESSURE CENTER IS FORECAST TO TRACK NORTHEAST OVER INLAND GEORGIA AND THE INLAND CAROLINAS FRIDAY AND FRIDAY NIGHT. THIS WILL ALLOW FOR WARM MOIST AIR TO ENCOMPASS THE ENTIRE FORECAST AREA WHICH WILL INCREASE INSTABILITY...AND ALLOW FOR STRONG UPPER LEVEL AND LOWER LEVEL WINDS TO MOVE OVER THE AREA. THE COMBINATION OF ALL THESE FACTORS IS EXPECTED TO SPUR STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. PRIMARY HAZARDS WILL AGAIN BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. THIS IS A POTENTIALLY DANGEROUS SITUATION. EMERGENCY MANAGERS... LAW ENFORCEMENT PERSONNEL...SKYWARN SPOTTERS AND THE GENERAL PUBLIC SHOULD STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. 24
Special weather statement, Mar 31, 12:02 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1202 PM EST THU MAR 31 2005 GAZ087-088-099-100-114-115-SCZ040-311800- ALLENDALE-BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL- 1202 PM EST THU MAR 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 100 PM EST... AT 1202 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF HERNDON TO 9 MILES WEST OF CANOE TO 23 MILES WEST OF COLLINS...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND OLIFFTOWN ...HERNDON...CANOE...ALINE...BIRDSVILLE...UNION...THRIFT... S HAMROCK...ROGERS AND BUTTS THROUGH 100 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:59 PM EST | Special Marine Warning | CHS | 61 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.